Alert archive / Virginia / Wind Advisories in 2008

Wind Advisory 16, NWS Blacksburg, VA

March 19, 200823 counties in Virginia; 5 counties in North Carolina

NWS Blacksburg, VA issued this wind advisory at Mar 19, 2008, 3:44 PM EDT for 23 counties in Virginia; 5 counties in North Carolina. It took effect at Mar 19, 2008, 9:00 PM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2008, 3:44 PM EDT (19:44 UTC)
In effect from
Mar 19, 2008, 9:00 PM EDT
Expired
Mar 20, 2008, 4:00 PM EDT
In force
19 hr
Issued by
NWS Blacksburg, VA
All 28 counties

Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 12 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 407 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
407 m²/s²
0-3 km storm-relative helicity
499 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 191944
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT WED MAR 19 2008

...ANOTHER ROUND OF STRONG NORTHWEST WINDS OVERNIGHT INTO THURSDAY...

.A STRONG COLD FRONT WILL PASS EAST THROUGH THE REGION TONIGHT.
HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL RESULT IN STRONG
NORTHWEST WINDS TONIGHT THROUGH MUCH OF THURSDAY.

VAZ007-192045-
/O.EXP.KRNK.WI.Y.0015.000000T0000Z-080319T2000Z/
TAZEWELL-
INCLUDING THE CITY OF...TAZEWELL
344 PM EDT WED MAR 19 2008

...WIND ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. 

SOUTHERLY WINDS WILL REMAIN GUSTY INTO THIS EVENING BUT SHOULD
REMAIN BELOW ADVISORY LEVELS SO THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE.

$$

NCZ001-002-018-VAZ012>020-022>024-200345-
/O.NEW.KRNK.WI.Y.0016.080320T0100Z-080320T2000Z/
ASHE-ALLEGHANY NC-WATAUGA-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE...
GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...
SALEM...FINCASTLE...LEXINGTON
344 PM EDT WED MAR 19 2008

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EDT
THURSDAY. 

WINDS WILL SHIFT TO THE NORTHWEST LATER THIS EVENING AND THEN
INCREASE TO BETWEEN 15 AND 30 MPH...INCLUDING GUSTS TO 50 OR 55 MPH
ALONG THE BLUE RIDGE OVERNIGHT INTO THURSDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS  57 MPH. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.


$$

NCZ003-019-VAZ032-033-200345-
/O.NEW.KRNK.WI.Y.0016.080320T0100Z-080320T2000Z/
SURRY-WILKES-PATRICK-FRANKLIN-
INCLUDING THE CITIES OF...DOBSON...WILKESBORO...STUART...
ROCKY MOUNT
344 PM EDT WED MAR 19 2008

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EDT
THURSDAY. 

WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING AND THEN INCREASE
TO 15 TO 25 MPH TONIGHT INTO THURSDAY. WIND GUSTS TO 50 MPH CAN
ALSO BE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS  57 MPH. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

 

$$
4 follow-up statements
000 
WWUS71 KRNK 200205 AAA
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1005 PM EDT WED MAR 19 2008

...ANOTHER ROUND OF STRONG NORTHWEST WINDS OVERNIGHT INTO
THURSDAY...

.A STRONG COLD FRONT WILL PASS EAST THROUGH THE REGION OVERNIGHT.
HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL RESULT IN STRONG
NORTHWEST WINDS TONIGHT THROUGH MUCH OF THURSDAY.

VAZ034-035-201015-
/O.EXB.KRNK.WI.Y.0016.080320T0205Z-080320T2000Z/
BEDFORD-AMHERST-
INCLUDING THE CITIES OF...BEDFORD...AMHERST
1005 PM EDT WED MAR 19 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THURSDAY. 

WINDS WILL SHIFT TO THE NORTHWEST OVERNIGHT AND THEN INCREASE TO
BETWEEN 15 AND 25 MPH...INCLUDING GUSTS TO 50 MPH ALONG THE BLUE
RIDGE OVERNIGHT INTO THURSDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS  57 MPH. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

NCZ001-002-018-VAZ012>020-022>024-201015-
/O.EXT.KRNK.WI.Y.0016.000000T0000Z-080320T2000Z/
ASHE-ALLEGHANY NC-WATAUGA-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE...
GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...
SALEM...FINCASTLE...LEXINGTON
1005 PM EDT WED MAR 19 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THURSDAY. 

WINDS WILL SHIFT TO THE NORTHWEST OVERNIGHT AND THEN INCREASE TO
BETWEEN 15 AND 30 MPH...INCLUDING GUSTS TO 50 OR 55 MPH ALONG THE
BLUE RIDGE OVERNIGHT INTO THURSDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS  57 MPH. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

NCZ003-019-VAZ032-033-201015-
/O.EXT.KRNK.WI.Y.0016.000000T0000Z-080320T2000Z/
SURRY-WILKES-PATRICK-FRANKLIN-
INCLUDING THE CITIES OF...DOBSON...WILKESBORO...STUART...
ROCKY MOUNT
1005 PM EDT WED MAR 19 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THURSDAY. 

WINDS WILL SHIFT TO THE NORTHWEST OVERNIGHT AND THEN INCREASE TO
15 TO 25 MPH TONIGHT INTO THURSDAY. WIND GUSTS TO 50 MPH CAN ALSO
BE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS  57 MPH. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
000 
WWUS71 KRNK 200858
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 AM EDT THU MAR 20 2008

...STRONG NORTHWEST WINDS TODAY...

.A STRONG COLD FRONT HAS PASSED EAST OF THE REGION. HIGH PRESSURE
BUILDING IN BEHIND THE FRONT WILL RESULT IN STRONG NORTHWEST WINDS
THROUGH MUCH OF TODAY.

NCZ001-002-018-VAZ012>020-022>024-201700-
/O.CON.KRNK.WI.Y.0016.000000T0000Z-080320T2000Z/
ASHE-ALLEGHANY NC-WATAUGA-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE...
GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...
SALEM...FINCASTLE...LEXINGTON
458 AM EDT THU MAR 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

NORTHWEST WINDS WILL RANGE BETWEEN 15 AND 30 MPH TODAY...WITH
FREQUENT STRONGER GUSTS. GUSTS TO 50 OR 55 MPH ARE POSSIBLE ALONG
THE BLUE RIDGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG MAY DOWN
TREES OR POWER LINES IN THE WET SOILS...AND WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NCZ003-019-VAZ032>035-201700-
/O.CON.KRNK.WI.Y.0016.000000T0000Z-080320T2000Z/
SURRY-WILKES-PATRICK-FRANKLIN-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...DOBSON...WILKESBORO...STUART...
ROCKY MOUNT...BEDFORD...AMHERST
458 AM EDT THU MAR 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

NORTHWEST WINDS WILL RANGE BETWEEN 15 AND 25 MPH TODAY...WITH
FREQUENT STRONGER GUSTS. GUSTS TO 50 MPH ARE POSSIBLE...ESPECIALLY
NEAR THE BLUE RIDGE PARKWAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG MAY DOWN
TREES OR POWER LINES IN THE WET SOILS...AND WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS71 KRNK 201509
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1109 AM EDT THU MAR 20 2008

...NORTHWEST WINDS BEGINNING TO SUBSIDE...

NCZ001>003-019-VAZ012>020-022>024-032>035-201615-
/O.CAN.KRNK.WI.Y.0016.000000T0000Z-080320T2000Z/
ASHE-ALLEGHANY NC-SURRY-WILKES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
WILKESBORO...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...
INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...STUART...
ROCKY MOUNT...BEDFORD...AMHERST
1109 AM EDT THU MAR 20 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS WILL REMAIN GUSTY THROUGH THIS AFTERNOON...HOWEVER
MAXIMUM GUSTS...BETWEEN 30 AND 45 MPH...ARE EXPECTED TO REMAIN
BELOW ADVISORY LEVELS.

$$

NCZ018-202000-
/O.CON.KRNK.WI.Y.0016.000000T0000Z-080320T2000Z/
WATAUGA-
INCLUDING THE CITY OF...BOONE
1109 AM EDT THU MAR 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

NORTHWEST WINDS WILL BE SUSTAINED BETWEEN 15 AND 30 MPH
TODAY...WITH FREQUENT STRONGER GUSTS. GUSTS TO 50 OR 55 MPH ARE
POSSIBLE ALONG AND NEAR THE BLUE RIDGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG MAY DOWN
TREES OR POWER LINES IN THE WET SOILS...AND WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS71 KRNK 201934
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT THU MAR 20 2008


NCZ018-202045-
/O.EXP.KRNK.WI.Y.0016.000000T0000Z-080320T2000Z/
WATAUGA-
INCLUDING THE CITY OF...BOONE
334 PM EDT THU MAR 20 2008

...WIND ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. 

NORTHWEST WINDS CONTINUE TO SLOWLY DIMINISH ACROSS THE AREA THIS
AFTERNOON AND THIS TREND SHOULD PREVAIL INTO THIS EVENING. THUS
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 19, 3:38 PM EDT, 6 minutes earlier.

Area forecast discussion, Mar 19, 3:38 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT WED MAR 19 2008

.SYNOPSIS...
A COLD FRONT PUSHES THROUGH THE AREA TONIGHT. HIGH PRESSURE BUILDS
IN THURSDAY AND FRIDAY. A CLIPPER SYSTEM MOVES IN SATURDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
AMOUNT OF WARM CONVEYOR BELT RAINFALL MOVING UP INTO THE FCST AREA
IS RELATIVELY IMPRESSIVE IN COVERAGE...IN PART DUE TO THE LACK OF
MOISTURE ROBBING DEEP CONVECTION UPSTREAM ACROSS THE CAROLINAS AND
GEORGIA. ABUNDANT CLOUDINESS HAS KEPT ATMOS ACROSS THE CWA STABLE SO
FAR...HOWEVER SEEING SOME BREAKS IN THE CLOUDS AND TEMPS IN THE 70S
AHEAD OF A THIN LINE OF CONVECTION DEVELOPING OVER TN DIRECTLY AHEAD
OF THE COLD FRONT. THIS MAY BECOME STRONG LATER THIS AFTERNOON
BEFORE PUSHING INTO OUR WESTERN COUNTIES. SO STILL A SLIGHT RISK OF
SEVERE TSTM WINDS WITH THIS FRONT.

SHARP WIND SHIFT TO THE NORTHWEST WILL FOLLOW THE FRONT WITH
ADVISORY LEVEL WINDS LIKELY AT HIGHER ELEVATIONS ALONG AND NEAR THE
BLUE RIDGE. WILL ISSUE A WIND ADVISORY FOR TONIGHT AND TMRW. LOW
LEVEL MOISTR LOOKS LIKE IT WILL BE THICK ENOUGH TO PRODUCE SOME
UPSLOPE SNOW IN THE FAR WEST...ALTHOUGH TEMPS WILL STRUGGLE TO GET
TO BELOW FRZG IN SOME AREAS...AND QPF WILL BE VERY LIGHT. NOT
EXPECTING MORE THAN AN INCH ANYWHERE...MOST OF IT FALLING IN WESTERN
GREENBRIER.

HIGH PRESSURE BUILDS IN BY THE END OF THE DAY THURSDAY. WESTERN
LIGHT RAIN/SNOW SHOWERS AND CLOUDS WILL DIMINISH DURING THE MORNING
OR EARLY AFTERNOON AND WINDS WILL QUICKLY DIMINISH AFTER ABOUT
4PM.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
HIGH PRESSURE SETTLES ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY.
FOLLOWING A GFS/ECWMF BLEND FOR THE CLIPPER SYSTEM FRIDAY NIGHT
INTO SATURDAY SHOWS MAINLY A WESTERN FORECAST AREA AFFECT FOR
PRECIPITATION. TEMPS APPEAR WARM ENOUGH WHERE MAINLY RAIN WILL BE
THE PTYPE...ALTHOUGH COULD SEE SOME LIGHT SNOW IN THE HIGHER
TERRAIN IN GREENBRIER AND BATH. ALL IN ALL A LIGHT PRECIP EVENT AS
WESTERLY WINDS INHIBIT MOISTURE GETTING BEYOND THE BLUE RIDGE.
SOME REDEVELOPMENT IS POSSIBLE OUT IN THE PIEDMONT WITH SOME
BACKING ALOFT...BUT ONLY SLIGHT CHANCE OF SHOWERS FOR NOW ON
SATURDAY. SATURDAY NIGHT WILL SEE HIGH PRESSURE RIDGING ACROSS THE
OHIO VALLEY INTO THE MID ATLANTIC.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THIS PERIOD SHOWS POTENTIAL FOR A LATE WINTER SNOW ACROSS OUR
AREA. THE 12Z ECWMF CONTINUES TO ADVERTISE DIGGING TROUGH INTO THE
MID MS VLY AND GULF COAST BY SUNDAY NIGHT...WITH LOW PRESSURE
DEVELOPING ACROSS FL. THE 12Z ECWMF IS FURTHER SOUTH THAN ITS 00Z
ECWMF FROM LAST NIGHT...SO A TREND IN THE SWD MOVEMENT WILL MEAN
LESS PRECIP UP THIS WAY. STILL THE 12Z ECWMF BRINGS THE BEST SWATH
OF MOISTURE INTO THE CWA MONDAY. 8H TEMPS ADVERTISED IN -4 TO -6
RANGE SPELLS CHANCES OF SNOW IN THE WEST WITH RAIN/SNOW IN THE
EAST. LIMITING FACTOR IS THE HIGH SUN ANGLE. STILL TO EARLY TO
TELL...SO KEPT POPS IN THE CHANCE RANGE. IF THE STORM CONTINUES TO
TREND FURTHER SOUTH/EAST WE WILL LIKELY EXPERIENCE LITTLE PRECIP.

APPEARS THIS SYSTEM STAYS WITH US AT LEAST ON ITS CURRENT FORECAST
INTO TUESDAY MORNING BEFORE SHIFTING NORTHEAST OUT TO SEA. HIGH
PRESSURE ARRIVES TUESDAY AFTERNOON. SHOULD BE DRY INTO
WEDNESDAY...ALTHOUGH MODELS SHOWING WAA PRECIP BEGINNING TO
ENCROACH INTO THE WEST BY WED AFTENRNOON AHEAD OF A WARM FRONT IN
THE SOUTHERN PLAINS. SLIGHT CHANCE OF RAIN ONLY FOR EXTREME WRN
CWA ATTM.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SHOWERS AND EMBEDDED TSTMS WILL PREVAIL THRU THE REMAINDER OF THE
DAY AHEAD OF A STRONG COLD FRONT. ISOLATED STORMS JUST AHEAD OF
THE FRONT MAY PRODUCE VERY STRONG WINDS AND HEAVY RAIN. FRONT
EXPECTED TO PASS THRU BLF/LWB ARND 00Z OR 01Z...ROA ARND
02Z...LYH/DAN AROUND 03Z-04Z. SHARP WIND SHIFT WILL ACCOMPANY THE
FRONT AS WELL...WITH STRONG NORTHWEST WINDS PERSISTING IN THE WAKE
OF THE FRONT THRU THURSDAY AFTN.

LOW CIGS AND SNOW SHOWERS WILL DEVELOP IN THE WEST THIS EVENING. VFR
CONDITIONS RETURN TO THE MOUNTAINS THURSDAY NIGHT AND FRIDAY.
SHOWERS ARE POSSIBLE IN THE NORTHWEST ON SATURDAY WITH LOW CENTER
DROPPING SOUTHEAST.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY FROM 9 PM THIS EVENING TO 4 PM EDT THURSDAY FOR
     VAZ012>020-022>024-032-033.
     WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR VAZ007.
NC...WIND ADVISORY FROM 9 PM THIS EVENING TO 4 PM EDT THURSDAY FOR
     NCZ001>003-018-019.
WV...NONE.

&&

SYNOPSIS...JJ/WP
NEAR TERM...JS
SHORT TERM...WP
LONG TERM...RCS/WP
AVIATION...JJ/JS
Hazardous weather outlook, Mar 19, 4:55 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
455 AM EDT WED MAR 19 2008

NCZ004>006-020-VAZ043>047-058-059-200900-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
455 AM EDT WED MAR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS
AFTERNOON INTO THIS EVENING. SHOWERS AND A FEW THUNDERSTORMS WILL MOVE
THROUGH THE REGION ALONG AND AHEAD OF A VERY STRONG COLD FRONT.
STRONG TO DAMAGING WINDS ARE POSSIBLE WITH THESE SHOWERS AND
STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ001>003-018-019-VAZ013>020-022>024-032>035-200900-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-
455 AM EDT WED MAR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THIS AFTERNOON
INTO EARLY THIS EVENING. SHOWERS AND A FEW THUNDERSTORMS WILL MOVE
THROUGH THE REGION ALONG AND AHEAD OF A VERY STRONG COLD FRONT.
STRONG TO DAMAGING WINDS ARE POSSIBLE WITH THESE SHOWERS AND
STORMS.

LATE TONIGHT BEHIND THE FRONT...WIND GUSTS OF 35 TO 55 MPH OUT OF
THE NORTHWEST ARE LIKELY...ESPECIALLY AT HIGHER ELEVATIONS ALONG
THE BLUE RIDGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG NORTHWEST WINDS WITH GUSTS OF 35 TO 55 MPH WILL CONTINUE THROUGH
THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ007-200900-
TAZEWELL-
455 AM EDT WED MAR 19 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THIS AFTERNOON
INTO EARLY THIS EVENING. SHOWERS AND A FEW THUNDERSTORMS WILL MOVE
THROUGH THE REGION ALONG AND AHEAD OF A VERY STRONG COLD FRONT.
STRONG TO DAMAGING WINDS ARE POSSIBLE WITH THESE SHOWERS AND
STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ009>012-WVZ042>045-200900-
SMYTH-BLAND-GILES-WYTHE-MERCER-SUMMERS-MONROE-GREENBRIER-
455 AM EDT WED MAR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THIS AFTERNOON
INTO EARLY THIS EVENING. SHOWERS AND A FEW THUNDERSTORMS WILL MOVE
THROUGH THE REGION ALONG AND AHEAD OF A VERY STRONG COLD FRONT.
STRONG TO DAMAGING WINDS ARE POSSIBLE WITH THESE SHOWERS AND
STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

Nearby

Wind Advisories in Virginia, 2008Wind Advisories in North Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.